Alert archive / Texas / Wind Advisories in 2015

Wind Advisory 4, NWS Lubbock, TX

April 24, 201522 counties in Texas

NWS Lubbock, TX issued this wind advisory at Apr 24, 2015, 6:14 AM CDT for 22 counties in Texas. It took effect at Apr 24, 2015, 12:00 PM CDT. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Apr 24, 2015, 6:14 AM CDT (11:14 UTC)
In effect from
Apr 24, 2015, 12:00 PM CDT
Expired
Apr 24, 2015, 8:40 PM CDT
In force
9 hr
Issued by
NWS Lubbock, TX
All 22 counties

Bailey County, TX, Briscoe County, TX, Castro County, TX, Childress County, TX, Cochran County, TX, Cottle County, TX, Crosby County, TX, Dickens County, TX, Floyd County, TX, Garza County, TX, Hale County, TX, Hall County, TX, Hockley County, TX, King County, TX, Lamb County, TX, Lubbock County, TX, Lynn County, TX, Motley County, TX, Parmer County, TX, Swisher County, TX, Terry County, TX, Yoakum County, TX

The radar

The Lubbock radar (KLBB), 33 km from the middle of the area, began a volume at 11:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 00:00Z, 11.2 hours before the alert went out and 147 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 00:00Z on 2015-04-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 56 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 00:00Z on 2015-04-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 74 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
56 J/kg
Mixed-layer CIN
-248 J/kg
Mixed-layer LCL
1935 m above ground
0-6 km bulk shear
77 kt
0-1 km storm-relative helicity
74 m²/s²
0-3 km storm-relative helicity
187 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

292 
WWUS74 KLUB 241114
NPWLUB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LUBBOCK TX
614 AM CDT FRI APR 24 2015

TXZ021>042-242100-
/O.NEW.KLUB.WI.Y.0004.150424T1700Z-150425T0200Z/
PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE-
FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING-
YOAKUM-TERRY-LYNN-GARZA-
INCLUDING THE CITIES OF...FRIONA...BOVINA...FARWELL...DIMMITT...
HART...TULIA...SILVERTON...QUITAQUE...MEMPHIS...CHILDRESS...
MULESHOE...LITTLEFIELD...OLTON...PLAINVIEW...CEDAR HILL...
MATADOR...ROARING SPRINGS...PADUCAH...HACKBERRY...MORTON...
LEVELLAND...LUBBOCK...RALLS...CROSBYTON...LORENZO...SPUR...
DICKENS...DUMONT...FINNEY...GROW...GUTHRIE...DENVER CITY...
PLAINS...BROWNFIELD...TAHOKA...O'DONNELL...GRAHAM...POST
614 AM CDT FRI APR 24 2015

...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 9 PM CDT THIS
EVENING...

THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 9 PM CDT THIS
EVENING. 

* TIMING...FROM EARLY AFTERNOON THROUGH EARLY EVENING.

* WINDS...SOUTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS UP TO 50 MPH.

* IMPACTS...STRONG WINDS MAY CREATE AREAS OF BLOWING DUST ACROSS
  THE AREA RESULTING IN LOW VISIBILITIES. TRAVEL FOR HIGH PROFILE
  VEHICLES COULD BECOME DIFFICULT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
2 follow-up statements
834 
WWUS74 KLUB 241737 AAA
NPWLUB

URGENT - WEATHER MESSAGE...UPDATED
NATIONAL WEATHER SERVICE LUBBOCK TX
1237 PM CDT FRI APR 24 2015

TXZ021>042-250200-
/O.CON.KLUB.WI.Y.0004.000000T0000Z-150425T0200Z/
PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE-
FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING-
YOAKUM-TERRY-LYNN-GARZA-
INCLUDING THE CITIES OF...FRIONA...BOVINA...FARWELL...DIMMITT...
HART...TULIA...SILVERTON...QUITAQUE...MEMPHIS...CHILDRESS...
MULESHOE...LITTLEFIELD...OLTON...PLAINVIEW...CEDAR HILL...
MATADOR...ROARING SPRINGS...PADUCAH...HACKBERRY...MORTON...
LEVELLAND...LUBBOCK...RALLS...CROSBYTON...LORENZO...SPUR...
DICKENS...DUMONT...FINNEY...GROW...GUTHRIE...DENVER CITY...
PLAINS...BROWNFIELD...TAHOKA...O'DONNELL...GRAHAM...POST
1237 PM CDT FRI APR 24 2015

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING...

* TIMING...NOW THROUGH EARLY EVENING.

* WINDS...SOUTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS UP TO 50 
  MPH.

* IMPACTS...STRONG WINDS WILL MAKE TRAVEL DIFFICULT FOR HIGH
  PROFILE VEHICLES ON NORTH TO SOUTH ROADS. SOME BLOWING DUST WILL
  ALSO HAMPER VISIBILITY AT TIMES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH ARE
EXPECTED. TRAVEL WITH ADDITIONAL CARE.

&&

$$
316 
WWUS74 KLUB 250140
NPWLUB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LUBBOCK TX
840 PM CDT FRI APR 24 2015

TXZ021>042-250245-
/O.CAN.KLUB.WI.Y.0004.000000T0000Z-150425T0200Z/
PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE-
FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING-
YOAKUM-TERRY-LYNN-GARZA-
INCLUDING THE CITIES OF...FRIONA...BOVINA...FARWELL...DIMMITT...
HART...TULIA...SILVERTON...QUITAQUE...MEMPHIS...CHILDRESS...
MULESHOE...LITTLEFIELD...OLTON...PLAINVIEW...CEDAR HILL...
MATADOR...ROARING SPRINGS...PADUCAH...HACKBERRY...MORTON...
LEVELLAND...LUBBOCK...RALLS...CROSBYTON...LORENZO...SPUR...
DICKENS...DUMONT...FINNEY...GROW...GUTHRIE...DENVER CITY...
PLAINS...BROWNFIELD...TAHOKA...O'DONNELL...GRAHAM...POST
840 PM CDT FRI APR 24 2015

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS CANCELLED THE WIND
ADVISORY. 

WINDS HAVE DROPPED BELOW ADVISORY LEVELS...AND THEY WILL CONTINUE
TO DECREASE THROUGH THIS EVENING. THUS...THE WIND ADVISORY HAS
BEEN CANCELLED.
 
$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lubbock, TX wrote its last area forecast discussion before this wind advisory went out at Apr 24, 4:37 AM CDT, 1 hour 37 minutes earlier.

Area forecast discussion, Apr 24, 4:37 AM CDT, 1 hour 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LUBBOCK TX
437 AM CDT FRI APR 24 2015

.SHORT TERM...
DEEP MOISTURE PLUME WAS STILL STREAMING OVER THE AREA AHEAD OF AN
UPPER LEVEL TROUGH OVER ARIZONA. THERE IS SOME LIFT MOVING ACROSS
THE SOUTHERN ROLLING PLAINS EARLY THIS MORNING ASSOCIATED WITH A
STRONG UPPER LEVEL JET OVERHEAD. THIS LIFT WILL MOVE EAST LATER
THIS MORNING BEFORE STRONG SUBSIDENCE SPREADS OVER THE ENTIRE
REGION. ALTHOUGH NOT MUCH THERE IS SOME ELEVATED INSTABILITY THIS
LIFT WILL BE ABLE TO WORK WITH TO CREATE SOME THUNDER WITHIN THIS
RAIN SHOWER ACTIVITY. WITH SLIGHTLY BACKED WINDS OVER THE ROLLING
PLAINS SOME LOW LEVEL CONVERGENCE EXISTS TO SUPPLEMENT THE UPPER
LEVEL LIFT BUT IS NOT TERRIBLY STRONG.

MID AND HIGH LEVEL CLOUDS THIS MORNING WILL BE SLOW TO CLEAR OUT OFF
THE CAPROCK. THIS MAY PRIMARILY ACT TO DELAY STRONGER WINDS...
ESPECIALLY OVER THE SOUTHERN ROLLING PLAINS. STRONG SURFACE LEE
CYCLOGENESIS WILL DEVELOP OVER SOUTHWESTERN KANSAS/SOUTHEASTERN
COLORADO THIS AFTERNOON IN ADVANCE OF A TROUGH LIFTING OUT OF
ARIZONA TODAY. THIS WILL ACT TO SPREAD VERY DRY AIR AND STRONG
WINDS OVER THE REGION. VERY DEEP MIXING WILL TAKE PLACE...THE ONLY
EXCEPTION WILL BE OVER THE SOUTHERN ROLLING PLAINS AROUND
STONEWALL AND KENT COUNTIES WHERE CLOUDS WILL LIKELY STICK AROUND
THROUGH AT LEAST EARLY AFTERNOON. ELSEWHERE...THE ATMOSPHERE WILL
BE MIXING TO HEIGHTS WHERE WINDS ARE BETWEEN 40 TO 50KT.
FURTHERMORE...STRONG WINDS ALOFT WILL BE MOVING OVER THE AREA
TODAY AHEAD OF THIS AFOREMENTIONED TROUGH. THIS WILL BRING A
PROLONGED PERIOD OF STRONG WINDS...ELEVATED FIRE WEATHER...AND
POSSIBLY BLOWING DUST THIS AFTERNOON.

.LONG TERM...
TODAYS UPPER TROUGH WILL BE SPINNING OUT ACROSS THE MIDWEST
SATURDAY WITH A LOW AMPLITUDE SHORT WAVE RIDGE AXIS PASSING EARLY
IN THE DAY...AND MODEST SOUTHWEST FLOW LATER IN THE DAY.
ATMOSPHERE WILL BE MORE RELAXED THOUGH STILL DRY AND CAPABLE OF
MIXING INTO BREEZY OR LOW-END WINDY CONDITIONS ON SATURDAY WITH
MILD CONDITIONS DOMINATING. MILD CONDITIONS WILL HOLD SATURDAY
NIGHT WITH UPPER FLOW BACKING IN ADVANCE OF THE NEXT LOW PRESSURE
TROUGH DIGGING INTO THE SOUTHERN ROCKIES SUNDAY. SOME DEEP LAYER
MOISTURE SHOULD SPREAD IN AGAIN FROM THE SOUTHWEST AGAIN BY LATE
SUNDAY WHILE LOWER LEVELS MAY BE STRUGGLING TO RETURN SIGNIFICANT
GULF MOISTURE NORTHWARD...THOUGH WE EXPECT AT LEAST A MODEST
SURFACE DRY-LINE TO EMERGE OVER OR MAYBE JUST EAST OF THE ROLLING
PLAINS BY LATE SUNDAY. THE PATTERN BY SUNDAY EVENING APPEARS
CONDUCIVE FOR A SEVERE WEATHER RISK SHOULD ADEQUATE MOISTURE AND
INSTABILITY RETURN...WITH THE ROLLING PLAINS AREA MOST UNDER THE
GUN THOUGH CIPS ANALOG SOLUTIONS DEPICT A MORE BROAD POSSIBLE RISK
REGION THAT WE WILL NEED TO HONE IN ON FOR LATER FORECASTS.

THE BIG EVENT FOR THIS FORECAST WILL BE THE SLOW APPROACH AND
PASSAGE OF A CLOSED UPPER LOW ACROSS THE SOUTHERN PLAINS REGION ON
MONDAY. THE MAJORITY OF SOLUTIONS HAVE RETAINED A TRACK ACROSS THE
TEXAS SOUTH PLAINS...WHILE THE GFS OPERATIONAL RUN SEEMS ALONE
FURTHER NORTH THROUGH THE PANHANDLE...NORTH EVEN OF MOST OF ITS
OWN ENSEMBLE MEMBERS. ALTHOUGH SOME QUESTION IN THE PATH
REMAINS...SUPERBLENDED PRECIPITATION CHANCES REMAIN IN THE NIGH
CHANCE TO LOW END LIKELY CATEGORY SPREADING SOUTHWARD LATE SUNDAY
NIGHT THROUGH MONDAY NIGHT. SHOULD THE MAJORITY TRACK WIN OUT THEN
WE STILL WOULD ANTICIPATE A TROWAL/DEFORMATION AXIS PRECIPITATION
EVENT PERHAPS WITH FAIRLY WIDESPREAD RAIN TOTALS NEAR OR OVER A
HALF INCH ON THE CAPROCK...WITH AN INCH OR ABOVE FAVORING THE
NORTHERN ROLLING PLAINS OR EXTREME SOUTHEAST PANHANDLE. WE HAVE
RETAINED MOST OF THIS GIST FROM THE PREVIOUS FORECAST AND AWAIT A
HIGHER CONFIDENCE PATH BEFORE SIGNIFICANT MODIFICATION TO THE
FORECAST.

COOLER AIRMASS ALSO SHOULD INVADE MONDAY THOUGH WILL BE TIMED
CLOSELY WITH PASSAGE OF THE UPPER LOW SO MIGHT BE DELAYED A BIT ON
MONDAY AND ALSO COULD DELAY MUCH LATER SHOULD A MORE NORTHERN
TRACK GAIN SUPPORT. DRY AND COOL NORTH TO NORTHWEST FLOW ALOFT
SHOULD BE IN CONTROL BY LATE TUESDAY AND WEDNESDAY BEFORE A
BULGING UPPER RIDGE OVER THE SOUTHWEST GAINS CONTROL OVER THE
SOUTHERN PLAINS AS WELL LATER IN THE WEEK. WE DO NOT HAVE MUCH
CONFIDENCE IN THE CANADIAN MODEL SOLUTION DEVELOPING A NEW PERIOD
OF UPPER TROUGHINESS ON WEDNESDAY. SO...MID TO LATE WEEK WILL
CONTINUE TO FEATURE A DRYING AND WARMING TREND. POSSIBLE
THUNDERSTORM ACTIVITY OVER THE SOUTHERN ROCKIES MID WEEK INITIALLY
SHOULD HAVE TROUBLE ADVANCING INTO THE DRY AND UNSUPPORTIVE
AIRMASS OVER THE SOUTHERN PLAINS. THIS MAY CHANGE BY THE END OF
THE WEEK ALTHOUGH TOO FAR OUT IN MODEL DREAMLAND TO LATCH ONTO
YET. RMCQUEEN

&&

.FIRE WEATHER...
ELEVATED FIRE WEATHER CONDITIONS WILL EXIST ACROSS THE ENTIRE REGION
THIS AFTERNOON. STRONG ATMOSPHERIC MIXING AND SURFACE CYCLOGENESIS
WILL LEAD TO VERY STRONG SOUTHWESTERLY WINDS. HIGHEST WINDS WILL BE
OVER THE SOUTHWESTERN PANHANDLE WHERE 20 FOOT WINDS BETWEEN 25 AND
35 MPH WILL BE LIKELY. ALTHOUGH TEMPERATURES WILL BE NEAR NORMAL OR
JUST ABOVE SEASONAL AVERAGES...VERY DRY AIR WILL OVERSPREAD THE
REGION WITH THE STRONG WINDS. THIS WILL LEAD TO AFTERNOON RELATIVE
HUMIDITY VALUES BETWEEN 10 AND 15 PERCENT AREAWIDE. ALTHOUGH WE WILL
LIKELY METEOROLOGICALLY REACH RED FLAG CRITERIA...THE GREEN-UP OF
FUELS WILL PRECLUDE A RED FLAG WARNING.

&&

.PRELIMINARY POINT TEMPS/POPS...
FRIONA        77  48  79  47 /   0   0   0   0
TULIA         79  51  82  49 /   0   0   0   0
PLAINVIEW     79  51  81  50 /   0   0   0   0
LEVELLAND     80  52  81  51 /   0   0   0   0
LUBBOCK       81  53  83  52 /   0   0   0   0
DENVER CITY   79  50  80  50 /   0   0   0   0
BROWNFIELD    80  53  81  52 /   0   0   0   0
CHILDRESS     85  57  87  54 /  10   0   0   0
SPUR          83  56  85  54 /  10   0   0   0
ASPERMONT     85  59  87  56 /  20   0   0   0

&&

.LUB WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY FROM NOON TODAY TO 9 PM CDT THIS EVENING FOR
TXZ021>042.

&&

01/05
Hazardous weather outlook, Apr 24, 4:48 AM CDT, 1 hour 26 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LUBBOCK TX
448 AM CDT FRI APR 24 2015

TXZ021>044-251000-
PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE-
FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING-
YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL-
448 AM CDT FRI APR 24 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS
PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS.

.DAY ONE...TODAY AND TONIGHT

STRONG SOUTHWEST WINDS WILL DEVELOP THIS AFTERNOON CREATING WIND
SPEEDS IN EXCESS OF 30 MPH WITH GUSTS NEAR 50 MPH ACROSS MUCH OF THE
REGION. A WIND ADVISORY IS IN EFFECT FOR THE ENTIRE AREA EXCEPT FOR
THE SOUTHERN ROLLING PLAINS.

ELEVATED FIRE DANGER IS ALSO LIKELY TODAY WITH STRONG WINDS
COMBINING WITH DRY SURFACE CONDITIONS AND ABOVE AVERAGE
TEMPERATURES.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THERE MAY BE A RISK FOR SEVERE THUNDERSTORMS ACROSS THE ROLLING
PLAINS LATE SUNDAY.

The office that day

Everything else NWS Lubbock, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 24, 11:51 AM CDTAreal Flood AdvisoryLUBLubbock54 min
Apr 24, 1:18 PM CDTSevere Thunderstorm WarningLUBChildress, Cottle, Hall, Motley42 min

Nearby

Wind Advisories in Texas, 2015Every wind advisory in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.